T Nation

ED Problems with HRT and Avodart


#1

My doc has me on HRT> for 2 years so far.

80 mg of cypionate every 3 days
.5mg of avodart every day
1mg of armidex once a week

Problem is my testicles are shrunken beyond belief. Now recently have another problem> I am becoming impotent. When I started if the wind blew I got hard, Now even hot girls have no effect. Is it the avodart? I was doubling my dose for hair loss about 3 weeks ago> But this seems to have been gradully coming on even before that. Any advice gretaly appreciated.


#2

Read my post at the end of the estradiol sticky for info about 5-alpha reductase.

You need to post lab results and ranges.

Read the protocol for injections sticky and understand what T+AI+hCG is and what the benefits are. Do not post your case into the stickies. Always come back to this one and do not start new stickies. Then we have one thread with your info and posts for context to best understand and reply to on going info and questions.

Google [subject wiki] and then explore the links into Wikipedia. Follow the links in the articles and you will find other good things to read.

Your testes are small because TRT causes HPTA shutdown and the testes cannot maintain themselves without the gonadotrophins LH and FF and SH.

You need DHT to maintain your sex organs and libido. DHT is mission critical. If you had high TT and FT levels with very low DHT, you would not have a sex life. DHT is not evil.

You are taking a lot of T. Your E2, estradiol is probably way to high and you are estrogen dominant aka estradiol poisoning.

If E2 is elevated, you need to persuade your doc to manage it with Arimidex, chemical name anastrozole. If that fails, we have a finding a TRT doc sticky too.

Read the stickies, good some things and come back with questions. Yes it is a big learning curve. But you can easily understand these things better than most doctors. Most who come here come with docs who are idiots.

Everything is guess work without your lab work. We have a sticky for that too.

Where you are located has a large impact on the quality and availability of TRT health care.


#3

80 mgs of T every three days is alittle too high for TRT, but some instances this could be the case. Actually this dr has little knowledge of HRT. Adex need to be taken every 3-4 days at the least. Its better to take it on a daily basis at smaller dosages. i would look to another DR and i am sure as KSman pointed out that your e2 is killing your libido big time bro. If tested i bet you estrodial levels are about upper 40's.

You are on a horrible rollercoaster ride of e2. I would getting your own labs done from an out side source such as lef, direct labs requesting estrodial sensitive. Persoinaly your dosage is too high for TRT unless you fall into a few categories. REducing the dosage will reduce e2 making it easier to control. i would also need to see parameters of thyroid and also adrenals to know if these have been impacted as well. Higher dosages in T may cause alterations in thyroid and adrenals in some people.


#4

You have already recieved some good advice. You should do a search on both finasteride and avodart. Both medications can and do cause ED problems for many users.